Alert archive / West Virginia / Wind Advisories in 2019
Wind Advisory 8, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Apr 26, 2019, 2:13 PM EDT for Pocahontas County, Randolph County, West Virginia. It took effect at Apr 27, 2019, 12:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2019, 2:13 PM EDT (18:13 UTC)
- In effect from
- Apr 27, 2019, 12:00 AM EDT
- Expired
- Apr 27, 2019, 12:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
833 WWUS71 KRLX 261813 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 213 PM EDT Fri Apr 26 2019 WVZ523-526-270200- /O.NEW.KRLX.WI.Y.0008.190427T0400Z-190427T1600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 213 PM EDT Fri Apr 26 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SATURDAY... The National Weather Service in Charleston has issued a Wind Advisory, which is in effect from midnight tonight to noon EDT Saturday. * WINDS...Northwest 25 to 35 mph with frequent gusts around 50 mph. * TIMING...Strongest winds occurring overnight through Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ HART
3 follow-up statements
986 WWUS71 KRLX 270145 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 945 PM EDT Fri Apr 26 2019 WVZ523-526-270945- /O.CON.KRLX.WI.Y.0008.190427T0400Z-190427T1600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 945 PM EDT Fri Apr 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WINDS...Northwest 15 to 25 mph, with occasional gusts up to 50 mph. * TIMING...Strongest winds occurring overnight into Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TRM
340 WWUS71 KRLX 270735 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 335 AM EDT Sat Apr 27 2019 WVZ523-526-271545- /O.CON.KRLX.WI.Y.0008.000000T0000Z-190427T1600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 335 AM EDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...Northwest 15 to 25 mph, with occasional gusts up to 50 mph. * TIMING...Strongest winds occurring through 9 am. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
502 WWUS71 KRLX 271558 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1158 AM EDT Sat Apr 27 2019 WVZ523-526-271700- /O.EXP.KRLX.WI.Y.0008.000000T0000Z-190427T1600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1158 AM EDT Sat Apr 27 2019 ...WIND ADVISORY WILL EXPIRE AT NOON EDT TODAY... Wind Advisory criteria is no longer met, however these areas could still experience a few locally strong wind gusts through early afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Apr 26, 1:38 PM EDT, 35 minutes earlier.
Area forecast discussion, Apr 26, 1:38 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 138 PM EDT Fri Apr 26 2019 .SYNOPSIS... Cold front crosses this morning. Cooler with high pressure Saturday. Low pressure passes Sunday, followed by high pressure for Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 1017 AM Friday... Only minimal changes made to inherited POPs to reflect latest precip trends. Sfc cold front continues to progress eastward with a broken band of heavier showers and locally gusty winds about to move into the higher terrain/mountains. Steadier rains are expected to continue across the northern third of the CWA, while a brief lull in precip should occur across SW VA and southern/central WV. Another round of showers is expected for late morning and through the afternoon (already developing across NE KY) as the main H5 trough advects across the CWA. A brief period of sunshine across SW VA and portions of WV may aid in a minor increase in sfc temps over the next couple of hours. Combination of this minor warming along with further height falls may result in a few thunderstorms developing this afternoon, with small hail possible with the strongest updrafts. As of 645 AM Friday... Nixed thunder with the front this morning as not strikes/flashes have been observed for several hours. No other changes at this time. As of 210 AM Friday... Prefrontal showers will continue thru the predawn hours with perhaps a flash of lightning/rumble of thunder. The cold front will cross this morning from west to east in the 10-15Z time frame. Expect gusty showers with the front and reduced visibility. I cannot rule out a storm or two with the front given weak instability and the approaching amplifying mid/upper trof. There should be a relative lull in the coverage of showers behind the front mid morning. However, this will be rather short lived as the upper trof crosses midday and thru the afternoon. Expect showers to expand in coverage as a result, with an isolated storm chance, mainly across southern WV/southwest VA. It will remain rather breezy throughout the day, with gusts to 25 kts expected. This combined with low cloud bases and falling temps, will make for a less than stellar spring day. The trof axis should be east of the area Friday evening, with any lingering showers confined to the northern mountains. Highs today actually occurred at midnight with temperatures gradually falling into the 50s (40s mountains) through the morning and into the afternoon. There may be a late afternoon recovery across far western zones as some partial clearing takes place. Drier air will advect into the region this evening with clearing. Temperatures will be a bit chilly for this time of year and will feel even colder as boundary layer winds stay up. In fact, H85 flow actually strengthens a bit late tonight, such that some 40 kt gusts are possible on the high ridges across the northern mountains. I will include a mention of a possible wind advisory in the HWO for the high elevation zone for late tonight. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... As of 315 AM Friday... High pressure builds in early Saturday with gusty westerly winds decreasing. Dry weather should be the rule early. A low pressure system will approach from the west late Saturday into Saturday night before pushing east of the area on Sunday. As the low pushes away, a cold front will move southeast. Expect precipitation chances will increase with the highest chances of showers across portions of Southeast Ohio late Saturday, much of the area Saturday night and then across the northern counties of WV and the mountains early Sunday. Temperatures are expected to remain cool with daytime readings generally in the 60s across the lowlands with 50s and even some 40s across the higher elevations. Overnight temperatures will also be cool with temperatures generally in the 40s across lowlands with 30s across the northern and central mountains. Could see some 20s across the highest elevations. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... As of 315 AM Friday... Brief high pressure gives the area a small break Sunday night into Monday. However, the next low pressure system will approach the area from the west Monday and then push east on Tuesday with another cold front settling south into the area. The front will then meander north and south bringing unsettled weather for the remainder of this forecast period. Latest temperature guidance suggests a warmup is in store with readings int the upper 70s and 80s across the lowlands by Wednesday and Thursday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 133 PM Friday... Variety of flight rules this afternoon. Areas of SHRA and steadier RA continue to spread east across the region. Flight rules are likely to fluctuate between VFR and MVFR this afternoon, with CIGs prevailing at mid to low end MVFR at times. Drier air in the lower levels should then spread pour into the area this evening and overnight with skies quickly clearing and VFR then prevailing through the remainder of the TAF period. Blustery/gusty Wrly surface winds this afternoon and into early evening. Wind speeds should weaken overnight, exception is across KEKN/KCKB where gusty winds will likely persist into Saturday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Ending of precip may be a little sooner than forecast. Brief IFR possible in heaviest precip. Slim chance of a thunderstorm developing. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H M H M M H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H M M M H H H M M H H H EKN CONSISTENCY H H M L H H H H H H L H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H L M H H H H H H AFTER 18Z SATURDAY... No widespread IFR conditions expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH/30 NEAR TERM...RH/30 SHORT TERM...JSH LONG TERM...JSH AVIATION...RH
Hazardous weather outlook, Apr 26, 2:53 AM EDT, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 253 AM EDT Fri Apr 26 2019 WVZ523-526-270700- Northwest Pocahontas-Southeast Randolph- 253 AM EDT Fri Apr 26 2019 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Winds will increase today along and behind a cold front. Winds will increase further overnight. A wind advisory may be needed for tonight should confidence increase. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-270700- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- 253 AM EDT Fri Apr 26 2019 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 26, 8:58 AM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 858 AM EDT Fri Apr 26 2019 OHZ076-WVZ007>011-013>020-025-026-029-261400- WASHINGTON-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-LOGAN-BOONE-GILMER- INCLUDING THE CITIES OF MARIETTA, BELPRE, POINT PLEASANT, NEW HAVEN, RAVENSWOOD, RIPLEY, PARKERSBURG, VIENNA, ST. MARYS, BELMONT, PADEN CITY, SISTERSVILLE, MIDDLEBOURNE, HARTS, ALUM CREEK, HAMLIN, TEAYS VALLEY, HURRICANE, CHARLESTON, SOUTH CHARLESTON, SAINT ALBANS, SPENCER, ELIZABETH, GRANTSVILLE, HARRISVILLE, PENNSBORO, WEST UNION, LOGAN, CHAPMANVILLE, MAN, MADISON, AND GLENVILLE 858 AM EDT Fri Apr 26 2019 ...BRIEF PERIOD OF STRONG WINDS POSSIBLE WITH COLD FRONT PASSAGE... A broken line of heavy showers, marking the leading edge of a cold front, will push east through mid morning. Locally strong wind gusts of 40 to 50 mph may occur with and immediately after the heaviest precipitation and may last for roughly 10 to 15 minutes. These stronger wind gusts could potentially down a few trees. If outdoors, consider seeking shelter inside a building. Once the stronger winds diminish, blustery west winds averaging 15 to 25 mph will be common through the afternoon. HART
Special weather statement, Apr 26, 10:14 AM EDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Charleston WV
1014 AM EDT Fri Apr 26 2019
OHZ076-WVZ010-011-016>020-027>031-516>522-261445-
Washington-Southeast Nicholas-Southeast
Webster-Doddridge-Roane-Wirt-Northwest Webster-Northwest
Nicholas-Lewis-Braxton-Northwest
Fayette-Calhoun-Clay-Harrison-Ritchie-Southeast Raleigh-Southeast
Fayette-Gilmer-Pleasants-Tyler-
1014 AM EDT Fri Apr 26 2019
...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN WASHINGTON
CALHOUN...EAST CENTRAL WIRT...SOUTHEASTERN ROANE...WESTERN
WEBSTER...WESTERN HARRISON...PLEASANTS...RITCHIE...
DODDRIDGE...NICHOLAS...GILMER...LEWIS...BRAXTON
...TYLER...CLAY AND CENTRAL FAYETTE COUNTIES...
At 1010 AM EDT, a line of showers was moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this shower.
Locations impacted include...
Weston, Summersville, Fayetteville, Richwood, Harrisville, St. Marys,
Glenville, Sutton, Middlebourne, Grantsville, Clay, Webster Springs,
Babcock State Park, Paden City, Salem, Ansted, Sistersville,
Pennsboro, Gassaway and Belmont.
This includes the following highways...
Interstate 79 between mile markers 31 and 97.
Route 50 in West Virginia between mile markers 25 and 70.
Route 19 between mile markers 18 and 68.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3960 8085 3947 8071 3943 8054 3946 8050
3823 8036 3826 8044 3808 8071 3810 8088
3806 8087 3806 8080 3795 8081 3787 8075
3782 8093 3782 8108 3910 8126 3961 8127
3957 8104 3954 8104 3961 8095
TIME...MOT...LOC 1410Z 240DEG 49KT 3859 8099
21Special weather statement, Apr 26, 10:50 AM EDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Charleston WV
1050 AM EDT Fri Apr 26 2019
WVZ020-028>031-039-040-519>526-261530-
Southeast Nicholas-Southeast Webster-Doddridge-Northwest
Randolph-Northwest Webster-Northwest
Nicholas-Upshur-Lewis-Braxton-Southeast Randolph-Barbour-Southeast
Pocahontas-Harrison-Northwest Pocahontas-Gilmer-
1050 AM EDT Fri Apr 26 2019
...A LINE OF SHOWERS WILL AFFECT RANDOLPH...POCAHONTAS...SOUTH
CENTRAL DODDRIDGE...EASTERN NICHOLAS...NORTHEASTERN GILMER...LEWIS...
EASTERN BRAXTON...UPSHUR...WEBSTER...BARBOUR AND SOUTHEASTERN
HARRISON COUNTIES...
At 1048 AM EDT, radar indicated showers were located along a line
extending from 12 miles north of Glenville to 6 miles northeast of
Sutton to near Webster Springs to Williamsburg. Movement was east-
northeast at 50 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Elkins, Buckhannon, Weston, Philippi, Richwood, Marlinton, Sutton,
Audra State Park, Greenbank, Webster Springs, Cass Scenic Railroad,
Belington, Addison (Webster Springs), Mill Creek, Camden-On-gauley,
Jackson Mill, Snowshoe, Dailey, Stonewall Jackson and Camden On
Gauley.
This includes the following highways...
Interstate 79 between mile markers 64 and 109.
Route 33 between mile markers 1 and 35.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3878 7951 3867 7962 3836 7973 3831 7981
3827 7979 3819 7992 3806 7996 3805 8027
3811 8036 3823 8036 3826 8043 3815 8061
3913 8080 3918 7983 3904 7978 3896 7935
TIME...MOT...LOC 1448Z 289DEG 59KT 3911 8079 3873 8063 3849 8047 3797
8048
21Special weather statement, Apr 26, 1:09 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
109 PM EDT Fri Apr 26 2019
OHZ076-261830-
Washington-
109 PM EDT Fri Apr 26 2019
At 1:00 PM Friday April 26, gauges along area creeks and streams in
eastern Washington county were indicating many were approaching
bankfull conditions. Additional light to moderate rain is expected
across the area through this afternoon, and flooding along area
creeks and streams may develop. This includes Duck Creek.
Persons with interests adjacent to streams and creeks should monitor
water levels and be prepared for the possibility of flooding.
LAT...LON 3963 8145 3963 8142 3960 8139 3959 8135
3959 8128 3961 8128 3961 8127 3958 8127
3958 8125 3957 8104 3954 8104 3945 8113
3944 8118 3939 8122 3939 8127 3935 8135
3934 8138 3939 8141 3941 8146 3964 8147
TIME...MOT...LOC 1704Z 240DEG 49KT 3957 8139
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:57 AM EDT | Special Weather Statement | RLX | Wayne | 33 min |
| Apr 26, 10:14 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Doddridge, Fayette, Gilmer and 6 more | 31 min |
| Apr 26, 10:50 AM EDT | Special Weather Statement | RLX | Barbour, Lewis, Pocahontas, Randolph, Upshur, Webster | 40 min |
| Apr 26, 1:09 PM EDT | Special Weather Statement | RLX | Pleasants | 81 min |
| Apr 26, 5:53 PM EDT | Special Weather Statement | RLX | Mason | 37 min |
| Apr 26, 6:26 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 34 min |
| Apr 26, 6:58 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Roane | 32 min |
| Apr 26, 7:25 PM EDT | Special Weather Statement | RLX | Logan | 35 min |
| Apr 26, 7:26 PM EDT | Special Weather Statement | RLX | Logan | 34 min |
Nearby
Wind Advisories in West Virginia, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.